MAUDE Adverse Event Report: ARTHREX INC. RETROBUTTON, XL; PLATE, FIXATION, BONE

ARTHREX INC. RETROBUTTON, XL; PLATE, FIXATION, BONE
Catalog Number AR-1592
Health Effect - Clinical Codes Hair Loss (1877); Irritation (1941); Scar Tissue (2060); Skin Discoloration (2074); Discomfort (2330); Malaise (2359)
Date of Event 12/30/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It has been reported by a patient that on (b)(6) 2014 she had a right acl reconstruction (using arthrex product) and meniscal repair (using non-arthrex products).An arthrex, ar-1592, retrobutton xl was implanted during the procedure.Almost immediately after the procedure the patient began to suffer from major hair loss.Since the surgery the patient has had ongoing issues with what she describes as a pulling/rubbing type of sensation in and around the surgical site.Also reports malaise and sleep issues as well as general discomfort with regard to the mechanics of use of her knee.Patient states she has no known allergies however she does have issues with certain types of earring posts causing a black/green coloring/irritation of her skin.Patient would like to have the device explanted but has been unsuccessful in locating a surgeon willing to remove it.Several surgeons have told her that they do not want to attempt to remove the device due to scar tissue.She reports that she has been working for some time with a physical therapist to work on breaking up any scar tissue that might be present in hopes of being able to find a surgeon to remove the device.Patient has requested the full material composition of her implant and would also like a sample of the implant to be sent to her physician for allergy testing material composition of the device components has been provided to the patient and sample of the product will be sent directly to the physician she has requested.

Brand Name
RETROBUTTON, XL
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7577716
Report Number1220246-2018-00209
Device Sequence Number275619
Product Code HRS
UDI-Device Identifier00888867019874
UDI-Public00888867019874
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K062747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2018
Device Catalogue NumberAR-1592
Device Lot Number571139
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2018
Initial Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;